I have been dxd with bipolar. I have been doing the try this drug and that drug thing for about 3 months. I am currently taking lamictal, lexapro and need to take either seroquel or risperdal. My body does not tolerate the seroquel, I have major agitation with it at night and cant sleep, I cant get past 50mg. My doc says go for the risperdal but I too worry about that.
I am so tired of finding the right mix, I just want to throw them all away and be done with it. I just seem to go down hard at night , get depressed, get agitated, want to self injure and so on. I refer to it as becoming dark.
My next step is going to a physiatrist, I have not seen one only because my primary is pretty good with meds and pulled me through a major depression last year. I also do not new things, I don't like new docs, new people, I have been with my primary for 5 years and he knows all about me.
I do now see that I am bipolar on the mild side of it, but I need med's to maintain my life.
what info can you give me on risperdal or seroquel --good or bad.
I am taking
200 mg lamitcal--one morning one at night
10 mg of lexapro
trying to take 50 mg of seroquel
Well the good news is that you're considering going to a psychiatrist. With Bipolar and self-injuring, which I also have both of, it is really important to see a psychiatrist as opposed to a GP. I also, like you am not good with strangers and different docs and dealing with new people, etc., but once you find a good psych. it can make all the difference in your treatment. They are far more specialized in dealing with the proper combinations and dosages of meds that work better for various psychalogical disorders.
Now the maybe not so good news, it may take a while to find the exact right "cocktail" of meds to work for you. I know that may sound hard to hear, but it's not an easy process for some. I take Lamictal 300mg, Seroquel 300mg, Neurontin 900mg, Topomax 100mg, Zoloft 50mg, and Vitamin D 1000mcg and it took about 6 months to get all of that right and to the correct therapeutic dosages. But once you get there it is worth it.
Also, there is also a good board here for Self Injuring, good support there. Good luck, and let us know how you do.
I hope you find something that works without the Seroquel side effects. It takes some fiddling around to find the right meds. I know how it feels to want to chuck them all, but....most of us know we can't function very well without them.
Something struck me in your post: your going down at night. I do the same thing, with exactly the same symptoms, also irritability.
I know what you been about the meds I have recently come off tegretol which has been replaced with lamactil, I also take 600mg of seroquel a day. The only problem I experience is with the seroquel, it gives me restless legs and my blood pressure plummets, only the other day I passed out due to this and really cracked my head on the floor (psych doc says it cant be the seroquel, strange how it only happens 30=45mins after taking it) I haven't personally put any weight on with seroquel, in fact I have lost a stone since starting it 12months ago, I was on olanzapine before that ........now that made be balloon.
I did try respiradal but this didn't suit me , way too agitated and detatched from reality. Thing is with all these meds is that they all work but not for everyone. It's easy to get despondent and I sometimes ask myself whether the psych doc has a clue, but then forums like this one remind me that its a case of trial and error and that I am not alone. Hang in there and just accept that its not as easy as prescribing pain medication